Alert archive / California / High Wind Watches in 2016
High Wind Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 30, 2016, 1:16 PM PST for 4 counties in California. It took effect at Dec 2, 2016, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2016, 1:16 PM PST (21:16 UTC)
- In effect from
- Dec 2, 2016, 3:00 AM PST
- Expired
- Dec 1, 2016, 2:45 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920 WWUS76 KSGX 302116 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PST WED NOV 30 2016 ...GUSTY SANTA ANA WINDS THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... .STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY COMBINED WITH STRONG NORTHEAST WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW THAT WILL FORM OVER NORTHERN BAJA WILL BRING GUSTY SANTA ANA WINDS FROM EARLY FRIDAY MORNING THROUGH SATURDAY AFTERNOON. STRONG NORTH WINDS WILL FIRST SURFACE THURSDAY NIGHT IN THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE ORANGE COUNTY MOUNTAINS AND FOOTHILLS. THE WINDS WILL INCREASE IN THE RIVERSIDE COUNTY MOUNTAINS AND THE SAN DIEGO COUNTY MOUNTAINS AND INLAND VALLEYS MIDDAY FRIDAY. THE GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH SATURDAY AFTERNOON BEFORE SUBSIDING. CAZ048-055-057-552-554-010600- /O.NEW.KSGX.HW.A.0007.161202T1100Z-161203T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...CRESTLINE... LAKE ARROWHEAD...BIG BEAR CITY...BIG BEAR LAKE... RUNNING SPRINGS...WRIGHTWOOD...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 116 PM PST WED NOV 30 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH IN THE WIND PRONE AREAS WITH ISOLATED GUSTS TO 70 MPH. * TIMING...THURSDAY NIGHT THROUGH SATURDAY AFTERNOON WITH PEAK WINDS THURSDAY NIGHT THROUGH FRIDAY MORNING. * LOCATION...SAN BERNARDINO MOUNTAINS...THE CAJON PASS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND ORANGE COUNTY COASTAL AND INLAND AREAS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-056-058-010600- /O.NEW.KSGX.HW.A.0007.161202T1700Z-161203T2200Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...IDYLLWILD-PINE COVE...JULIAN... PINE VALLEY 116 PM PST WED NOV 30 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH. * TIMING...FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATION...SAN GORGONIO PASS...INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
2 follow-up statements
675 WWUS76 KSGX 010514 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST WED NOV 30 2016 ...GUSTY NORTHEAST WINDS THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... .STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY COMBINED WITH STRONG NORTHEAST WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW THAT WILL FORM OVER NORTHERN BAJA WILL BRING GUSTY NORTHEAST WINDS FROM EARLY FRIDAY MORNING THROUGH SATURDAY AFTERNOON. CAZ048-055-057-552-554-011400- /O.CON.KSGX.HW.A.0007.161202T1100Z-161203T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...CRESTLINE... LAKE ARROWHEAD...BIG BEAR CITY...BIG BEAR LAKE... RUNNING SPRINGS...WRIGHTWOOD...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 914 PM PST WED NOV 30 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...SUSTAINED NORTHEAST 20 TO 30 MPH WITH GUSTS TO 60 MPH IN THE WIND PRONE AREAS WITH ISOLATED GUSTS TO 70 MPH. * TIMING...THURSDAY NIGHT THROUGH SATURDAY AFTERNOON WITH PEAK WINDS FRIDAY MORNING. * LOCATION...SAN BERNARDINO MOUNTAINS...THE CAJON PASS...THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS AND ORANGE COUNTY COASTAL AND INLAND AREAS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-056-058-011400- /O.CON.KSGX.HW.A.0007.161202T1700Z-161203T2200Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...IDYLLWILD-PINE COVE...JULIAN... PINE VALLEY 914 PM PST WED NOV 30 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * WINDS...20 TO 30 MPH WITH GUSTS FROM 50 TO 60 MPH. * TIMING...FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATION...SAN GORGONIO PASS...INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
994 WWUS76 KSGX 011045 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST THU DEC 1 2016 ...STRONG SANTA ANA WIND EVENT LATE TONIGHT THROUGH SATURDAY IMPACTING AREAS FROM METRO ORANGE COUNTY TO THE INLAND EMPIRE AND THE ADJACENT MOUNTAINS AND PASSES... .STRONG HIGH PRESSURE BUILDING OVER THE GREAT BASIN COMBINED WITH STRONG NORTHEAST WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW THAT WILL FORM OVER NORTHERN BAJA WILL BRING STRONG NORTHEAST WINDS LATE TONIGHT THROUGH SATURDAY AFTERNOON. CAZ048-055-057-552-554-012300- /O.UPG.KSGX.HW.A.0007.161202T1100Z-161203T2200Z/ /O.NEW.KSGX.HW.W.0009.161202T1100Z-161203T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...CRESTLINE... LAKE ARROWHEAD...BIG BEAR CITY...BIG BEAR LAKE... RUNNING SPRINGS...WRIGHTWOOD...HUNTINGTON BEACH...COSTA MESA... SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE... FULLERTON...MISSION VIEJO 245 AM PST THU DEC 1 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 2 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED NORTHEAST 20 TO 40 MPH WITH GUSTS TO 60 MPH INCLUDING MUCH OF THE INLAND EMPIRE AS WELL AS METRO ORANGE COUNTY ALL THE WAY TO THE COAST. LOCALIZED GUSTS OF 70 TO 80 MPH IN RURAL WIND PRONE CANYON AND MOUNTAIN PEAK LOCALES. * TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON. WINDS WILL BE STRONGEST AFTER SUNRISE FRIDAY THROUGH FRIDAY NIGHT. * LOCATION...COASTAL AND INLAND ORANGE COUNTY...THE INLAND EMPIRE...THE SANTA ANA AND SAN BERNARDINO COUNTY MOUNTAINS...AND THE CAJON PASS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-012300- /O.UPG.KSGX.HW.A.0007.161202T1700Z-161203T2200Z/ /O.NEW.KSGX.HW.W.0009.161202T1100Z-161203T2200Z/ RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE CITY OF...IDYLLWILD-PINE COVE 245 AM PST THU DEC 1 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 2 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 MPH WITH GUSTS TO 60 MPH. * TIMING...LATE TONIGHT THROUGH SATURDAY AFTERNOON. * LOCATION...RIVERSIDE COUNTY MOUNTAINS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS. DOWNED TREES AND POWER LINES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-058-012300- /O.UPG.KSGX.HW.A.0007.161202T1700Z-161203T2200Z/ /O.NEW.KSGX.WI.Y.0048.161202T1700Z-161203T2200Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...ESCONDIDO...EL CAJON...SAN MARCOS... LA MESA...SANTEE...POWAY...JULIAN...PINE VALLEY 245 AM PST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 2 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 MPH WITH GUSTS T0 50 MPH. LOCALIZED GUSTS TO 60 MPH ALONG COASTAL MOUNTAIN SLOPES. * TIMING...FRIDAY MORNING THROUGH SATURDAY AFTERNOON. * LOCATION...SAN DIEGO COUNTY INLAND VALLEYS AND MOUNTAINS. * IMPACTS...HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * OUTLOOK...LIGHTER WINDS SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GREGORIA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 30, 9:45 AM PST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 30, 9:45 AM PST, 3 hours 31 minutes before
Area Forecast Discussion...Corrected National Weather Service San Diego CA 945 AM PST Wed Nov 30 2016 .SYNOPSIS... Sunny and mild today with weak high pressure aloft. Cold again tonight with increasing high clouds ahead of a trough of low pressure that will deepen over the Southwest Thursday. High pressure building over the Great Basin will bring gusty Santa Ana winds Thursday night through Saturday. Warmer with lighter winds Sunday. Windy and cooler early next week as a low pressure trough moves into the West. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Corrected Fire Weather Discussion Weak high pressure over the Great Basin brought clear skies last night and temperatures fell into the mid to upper 30s in the coldest valleys. The ridge moves east tonight and a trough will deepen over the intermountain west, bringing some increase in high clouds and a brief period of onshore flow. This should keep temperatures from falling into the low to mid 30s over a large area, and preclude a Frost Advisory for the growing areas. However, there will likely be patchy frost in the coldest valleys. A moderate to strong Santa Ana wind event will impact the area Thursday night through Saturday. The trough over the intermountain west will pass over Southern California Thursday night and transform into deep closed upper low over northern Baja Friday evening. Strong north to northeast flow on the backside of this trough will be directly over SoCal Friday and Saturday. The strongest winds will be over San Bernardino and Orange County Friday and Friday night where the WRF projects 35-45 kt 850 mb winds. Added winds support comes from a 1036 mb surface high that will build into Nevada Friday night. This will set up double digit offshore pressure gradients and result in surface winds of 20-40 mph with gusts to 50-60 mph over these areas, with peak gusts of 70 mph in the most wind prone areas of San Bernardino and Orange County. The position of the upper low will delay the onset on the strong winds in San Diego County until later Friday and Friday night. A High Wind Watch will likely be issued this afternoon. Fire Weather concerns are highlighted in the Fire Weather Discussion below. This will be a "cool" Santa Ana event with high temperatures in the 60s and low 70s west of the mountains, and the 40s and 50s in the mountains. The RH's will fall into the teens in most areas Friday and a few areas will fall into the upper single digits Saturday. *From previous discussion*** Warmer Sunday with weaker winds as a weak high pressure ridge builds into the Southwest. Next week, another trough will deepen over the West with a likely inside track for continued cool and dry weather with gusty west to northwest winds Monday and Tuesday. Will have to monitor for a narrow window of opportunity for a few showers though ahead of this trough, but for now left the forecast dry. && .AVIATION... 301537Z...Unrestricted vis expected through Thursday morning, with SKC becoming SCT clouds AOA 20000 ft msl after 01/0600 UTC. Small chance for a patch or two of low clouds 1000-2000 ft msl, but confidence is very low. && .MARINE... Potentially strong Santa Ana winds could reach the coastal waters Friday into Saturday, resulting in possible northeast wind gusts of 25-35 kt. Winds this strong would be hazardous for small craft and possibly larger vessels. Depending on what the latest model runs show, a Gale Watch may need to be issued. Otherwise, no hazardous marine weather is expected through Sunday. && .FIRE WEATHER... Strong surface high pressure will build over the Great Basin Thursday setting up a moderate to strong Santa Ana wind event Thursday night through Saturday. Strongest winds on Friday will surface in the San Bernardino County mtns through the Cajon Pass into the Inland Empire, and also the Santa Ana mountains and foothills with NNE winds of 20-40 mph with gusts of 50-70 mph. Winds will not be quite as strong in Riverside and San Diego County (15-35 mph gusts to 55 mph late Friday into Friday night. The Santa Ana winds will continue into Saturday with strong surface high pressure over the Great Basin. Humidities will lower to 10-20 percent, with a few areas of single digit humidities in the valleys on Saturday. The gusty winds and low RHs will be offset by the higher fuel moisture content from recent rains, and the lack of significant heating with mtn highs in the 40s and 50s, and valley highs in the 60s and low 70s. Therefore, while fire threats will be elevated, a Fire Weather Watch will not be issued for this event. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/FIRE WEATHER...Moede AVIATION/MARINE...Harrison
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.